Alert archive / Colorado / Fire Weather Watches in 2006
Fire Weather Watch 21, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at May 25, 2006, 3:16 PM MDT for 21 counties in Colorado. It took effect at May 28, 2006, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 3:16 PM MDT (21:16 UTC)
- In effect from
- May 28, 2006, 10:00 AM MDT
- Expired
- May 27, 2006, 3:47 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 252116 RFWPUB FIRE WEATHER WATCH NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT THU MAY 25 2006 ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM NOON FRIDAY THROUGH 10 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 10 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED FIRE WEATHER WATCHES FOR FRIDAY...SATURDAY...AND SUNDAY. VERY WARM TEMPERATURES AND LITTLE MOISTURE WILL LEAD TO VERY DRY CONDITIONS...WITH RELATIVE HUMIDITY VALUES GENERALLY BELOW 15 PERCENT FRIDAY THROUGH SUNDAY. ON FRIDAY THE WINDS MAY NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA...ALTHOUGH ALONG THE SOUTHERN COLORADO BORDER THE WIND GUSTS PROBABLY WILL REACH THE CRITERIA. ON SATURDAY AND SUNDAY...IT LOOKS LIKE THE WINDS WILL BE STRONGER. WITH THE LONG TERM DRY CONDITIONS...THE FUELS ACROSS THE AREA ARE CRITICAL. COZ220>237-261330- /O.NEW.KPUB.FW.A.0019.060526T1800Z-060527T0400Z/ /O.NEW.KPUB.FW.A.0020.060527T1500Z-060528T0400Z/ /O.NEW.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 316 PM MDT THU MAY 25 2006 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ANOTHER FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. AND ANOTHER FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT EACH DAY FRIDAY THROUGH SUNDAY...AND THE HAINES INDICES LOOK AS THOUGH THEY WILL BE A 5 OR 6 EACH DAY...AND THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION...WITH THE LONG TERM DRY CONDITIONS...THE FUELS ARE CRITICAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS85 KPUB 260951 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 351 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING POTENTIAL... ...FIRE WEATHER WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN FOR FRIDAY WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING BY AFTERNOON. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. COZ220>237-270200- /O.UPG.KPUB.FW.A.0019.060526T1800Z-060527T0400Z/ /O.NEW.KPUB.FW.W.0022.060526T1800Z-060527T0300Z/ /O.UPG.KPUB.FW.A.0020.060527T1500Z-060528T0400Z/ /O.NEW.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 351 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR SATURDAY FROM 9 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH FOR FRIDAY AND SATURDAY ARE NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT EACH DAY FRIDAY THROUGH SUNDAY...AND THE HAINES INDICES LOOK AS THOUGH THEY WILL BE A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS ARE CRITICAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 262140 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING POTENTIAL... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. PEOPLE INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES IN PREPARATION FOR EXTREME FIRE CONDITIONS. COZ220>237-270300- /O.CON.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 340 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY FIRES THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 270258 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 858 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING WHICH WAS IN EFFECT EARLIER THIS AFTERNOON AND EVENING HAS EXPIRED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR TOMORROW (SATURDAY). THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE RED FLAG WARNING FOR TODAY HAS EXPIRED AT 9 PM. THE RED FLAG WARNING FOR SATURDAY REMAINS IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. PEOPLE INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES IN PREPARATION FOR EXTREME FIRE CONDITIONS. COZ220>237-271900- /O.EXP.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 858 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE RED FLAG WARNING WHICH WAS IN EFFECT FRIDAY AFTERNOON AND EARLY FRIDAY EVENING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY FIRES THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HODANISH
000 WWUS85 KPUB 270947 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT SAT MAY 27 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... ...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY. A WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY. UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM APPROACHES LATER TODAY AND SUNDAY. COZ220>237-280200- /O.UPG.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ /O.NEW.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 347 AM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO 30 MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH MINIMUM HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...AND LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND EVENING. IF FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT TO THE WEATHER CONDITIONS IS ANTICIPATED LATE SATURDAY NIGHT. HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL DEVELOP QUICKLY...EXCEPT THE WINDS MAY BE EVEN STRONGER. POTENTIAL WIND GUSTS ARE FORECAST TO BE UP TO 50 MPH. THERE WILL BE THE LIKELIHOOD OF DANGEROUS WILDFIRE CONDITIONS ON SUNDAY...IF FIRES START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at May 25, 2:50 PM MDT, 26 minutes earlier.
Area forecast discussion, May 25, 2:50 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT THU MAY 25 2006 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN CONCERN IS THE FIRE WEA POTENTIAL. THIS AFTERNOON A FEW TSTMS HAVE DEVELOPED IN AN AREA OF SLIGHTLY HYR LOW LVL MSTR OVR THE FAR SERN PLAINS...AND A FEW SHOWERS LOOK TO BE DEVELOPING OVR SOME OF THE HIGH COUNTRY. WILL ONLY GO WITH SOME ISOLD POPS SOME AREAS...ENDING BY MIDNIGHT. ON FRI 700MB TEMPS ARE FORECAST TO BE ABOUT 16-18C OVR THE AREA...AND THUS TEMPS WL AGAIN BE QUITE WARM. THERE WILL BE A LITTLE MSTR OVR THE AREA AND LIKE TODAY WE WILL PROBABLY SEE A FEW SHOWERS/TSTMS DEVELOP...MAINLY OVR THE HYR TRRN. THERE WILL BE THE POSSIBILITY OF CRITICAL FIRE WEA CONDITIONS FRI AFTERNOON. HAINES INDICES ACRS THE AREA WL BE A 5 OR A 6...MINIMUM RH VALUES IN MOST AREAS SHOULD BE BELOW 15 PERCENT...AND THE FUELS ARE CRITICAL. THUS WILL ISSUE A FIRE WEATHER WATCH. WINDS DO NOT LOOK LIKE THEY WL BE A PROBLEM IN MOST AREAS...HOWEVER THEY COULD BE GUSTING TO TO AROUND 25 KTS OR SO ALONG THE SOUTHERN BORDER AREAS. TSTM COVERAGE AT THIS TIME...DOES NOT APPEAR AS THOUGH IT WL BE GREAT ENOUGH TO MENTION DRY LIGHTNING AS A REASON FOR THE FIRE WEA WATCH. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) HOT DRY AND WINDY CONDITIONS LEADING TO HEIGHTENED FIRE WEATHER CONCERNS FOR SATURDAY AND SUNDAY... SOUTHWEST FLOW ALOFT STRENGTHENS FOR BOTH SAT/SUN AS THE NEXT PACIFIC TROF APPROACHES THE GREAT BASIN. WINDS WILL INCREASE ACROSS SC/SE COLORADO BEGINNING LATE SATURDAY MORNING AS LEE TROF STRENGTHENS. WITH H7 TEMPS BETWEEN +14 AND +17C...SHOULD HAVE NO PROBLEM PUSHING INTO THE MID TO UPPER 90S ACROSS THE SOUTHEAST PLAINS...WITH 70S/80S IN THE MOUNTAINS/HIGH VALLEYS. WITH STEEP AFTERNOON LAPSE RATES...HAINES VALLEYS WILL RANGE FROM 5 TO 6 AND COMBINED WITH VERY LOW RHS BELOW 15 PERCENT...WILL SEE VOLATILE CONDITIONS FOR FIRE SPREAD. HAVE HOISTED A FIRE WEATHER WATCH FOR ALL OF SC AND SE COLORADO FOR SAT. AS ONE PIECE OF SHORTWAVE ENERGY EJECTS FROM THE WESTERN US TROF THROUGH THE NRN US ROCKIES SAT NIGHT...MODELS SEND A SHALLOW COLD FRONT INTO NE CO...THOUGH NAM AND GFS DIFFER WITH SOUTHWARD PUSH OF THIS BOUNDARY WITH NAM12 THE MOST AGGRESSIVE IN BRINGING THIS BOUNDARY SOUTHWARD. EITHER WAY...BOUNDARY APPEARS TO STAY TO THE NORTH OF THE FORECAST AREA WITH VERY DRY DEW POINTS AND POOR RELATIVE HUMIDITY RECOVERY EXPECTED SATURDAY NIGHT. DID A MAJOR OVERHAUL TO THE DEW POINT GRIDS TO ACCOUNT FOR THIS. THEN AGAIN ON SUNDAY WITH TROF OUT WEST AND ASSOC UPPER JET ACROSS WESTERN CO...GUSTY WINDS WILL SPREAD ACROSS THE AREA ONCE AGAIN. MINIMUM RELATIVE HUMIDITIES ARE STILL RUNNING AROUND OR BELOW 15 PERCENT...AND GIVEN THE HIGH OUTDOOR INTERESTS WITH THE HOLIDAY WEEKEND...HAVE OPTED TO HOIST A FIRE WEATHER WATCH FOR SUNDAY AS WELL. THERE MAY BE ENOUGH MOISTURE PRESENT FOR ISOLATED HIGH BASED DRY THUNDERSTORMS...ESPECIALLY ON SUNDAY FOR THE NRN PORTIONS OF THE DISTRICT. SHALLOW FRONT MAY MAKE A STRONGER PUSH INTO THE SOUTHEAST PLAINS MON NIGHT. HOWEVER WITH STRONG SOUTHWEST FLOW STILL OVER THE REGION BOUNDARY MAY LIFT BACK NORTHWARD DURING THE AFTN. SO ONCE AGAIN...WINDS AND LOW RHS COULD BE A CONCERN. THIS FAR OUT AND GIVEN UNCERTAINTY ON THE POSITION OF THE FRONTAL BOUNDARY...WILL NOT EXTEND ANY FIRE WEATHER HIGHLIGHTS INTO MON. GFS BRINGS THE FRONT INTO SE CO MON NIGHT WHICH MAY BRING AN INCREASE IN LOW LVL MOISTURE TO THE SE PLAINS FOR TUES WITH A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS. DGEX ADVECTS MID 30 TO MID 40 DEW POINTS INTO SE CO BEHIND THE BOUNDARY...WHILE GFS IS MUCH DRIER. WILL MAINTAIN THE LOW GRADE 5-10 POPS FOR NOW...AND PERHAPS BOOST THEM A BIT ACROSS THE SOUTHEAST PLAINS. GFS KEEPS HOT DRY SOUTHWEST FLOW ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...WHILE DGEX AND 12Z ECMWF SHIFT THE UPPER RIDGE BACK TO THE WEST WITH NORTHWEST FLOW OVER THE REGION AND LOW LVL UPSLOPE FLOW ACROSS THE PLAINS. GIVEN THE UNCERTAINTIES...NO CHANGES MADE TO GRIDS BEYOND DAY 5. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227- COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236- COZ237. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226- COZ227-COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235- COZ236-COZ237. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227- COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236- COZ237. && 28/31
Hazardous weather outlook, May 25, 6:47 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT THU MAY 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT THU MAY 25 2006 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE EASTERN PLAINS ESPECIALLY NEAR THE KANSAS BORDER. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF MODERATE TO SEVERE DROUGHT STRESS FUELS...VERY LOW DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE TEMPERATURES...UNSTABLE AIRMASS...AND BREEZY TO WINDY CONDITIONS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH SUNDAY MAINLY IN THE AFTERNOON AND EVENING HOURS. THERE IS A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...MONDAY AND TUESDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN 1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ROSE/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| May 25, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 13 hr |
| May 25, 3:16 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 13 hr |
Nearby
Fire Weather Watches in Colorado, 2006Every fire weather watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.